Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A topological characterization of linearity
for quasi-traces


Authors: L. J. Bunce and J. D. Maitland Wright
Journal: Proc. Amer. Math. Soc. 124 (1996), 2377-2381
MSC (1991): Primary 46L30, 46L05
DOI: https://doi.org/10.1090/S0002-9939-96-03288-1
MathSciNet review: 1322914
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal A$ be a $C^\ast $-algebra, and let $\mu $ be a (local) quasi-trace on $\mathcal A$. Then $\mu $ is linear if, and only if, the restriction of $\mu $ to the closed unit ball of $\mathcal A$ is uniformly weakly continuous.


References [Enhancements On Off] (What's this?)

  • 1. J. F. Aarnes, Quasi-states on a $C^\ast $-algebra, Trans. Amer. Math. Soc. 14 (1970), 601--625. MR 43:8311
  • 2. ------, Quasi-states and quasi-measures Adv. in Math 86 (1991), 41--67. MR 92d:46152
  • 3. C. A. Akemann and S. M. Newberger, Physical states on $C^\ast $-algebras, Proc. Amer. Math. Soc 40 (1973), 500. MR 47:7406
  • 4. B. Blackadar and D. Handelman, Dimension functions and traces on $C^\ast $-algebras, J. Funct. Anal. 45 (1982), 297--340. MR 83g:46050
  • 5. L. J. Bunce and J. D. M. Wright, The Mackey-Gleason problem for vector measures on projections in von Newmann algebras, J. London Math. Soc 49 (1994), 133--149. MR 95b:46090
  • 6. ------, The quasi-linearity problem for $C^\ast $-algebras Pacific J. Math. 12 (1994), 271--280. MR 95h:46102
  • 7. ------, Skew-symmetric functions on the sphere and quantum measures, Expositiones Math. 12 (1994), 271--280. MR 95h:46102
  • 8. ------, Non-linearity and approximate additivity, Expositiones Math. 12 (1994), 363--370. CMP 95:02.
  • 9. E. Christensen, Measures on projections and physical states, Comm. Math. Phys. 86 (1982), 529--538. MR 85b:46072
  • 10. D. Deckard and C. Pearcy, On matrices over the ring of continuous complex valued functions on a Stonian space, Proc. Amer. Math. Soc. 14 (1963), 322--328. MR 26:5438
  • 11. U. Haagerup, Quasitraces on exact $C^\ast $-algebras, manuscript.
  • 12. D. Handelman, Homomorphisms of $C^\ast $-algebras to finite $AW^\ast $-algebras, Michigan Math. J. 28 1981, 229--240. MR 82h:46078
  • 13. F. W. Yeadon, Finitely additive measures on projections in finite $W^\ast $-algebras, Bull. London Math. Soc. 16 1984, 145--150. MR 85i:46087

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L30, 46L05

Retrieve articles in all journals with MSC (1991): 46L30, 46L05


Additional Information

L. J. Bunce
Affiliation: Department of Mathematics, The University of Reading, White Knights, P. O. Box 220, Reading RG6 2AX, England

J. D. Maitland Wright
Affiliation: Isaac Newton Institute, 20 Clarkson Road, Cambridge, England

DOI: https://doi.org/10.1090/S0002-9939-96-03288-1
Received by editor(s): May 16, 1994
Received by editor(s) in revised form: January 24, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society